Scaling limits for interacting diffusions

S. R.S. Varadhan

Research output: Contribution to journalArticlepeer-review


We consider a large number of particles diffusing on a circle interacting through a drift resulting from the gradient of a pair potential whose support is of the order of the interparticle distance. We derive a nonlinear bulk diffusion equation for the density of the particle distribution on the circle. The diffusion coefficient is determined as a function of density in terms of standard thermodynamical objects.

Original languageEnglish (US)
Pages (from-to)313-353
Number of pages41
JournalCommunications In Mathematical Physics
Issue number2
StatePublished - Jan 1991

ASJC Scopus subject areas

  • Statistical and Nonlinear Physics
  • Mathematical Physics


Dive into the research topics of 'Scaling limits for interacting diffusions'. Together they form a unique fingerprint.

Cite this